Thunderstorm Wind, Richland
- When
- June 24, 4:05 PM CST
- Where
- Richland County, 4 mi W of Richland Center
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $250
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.333, -90.467
A storm spotter estimated wind gusts of 60 mph, which knocked down several large tree limbs.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
A storm spotter estimated wind gusts of 60 mph, which knocked down several large tree limbs.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jun 24, 1:15 PM CST, 2 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 215 PM CDT FRI JUN 24 2005 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT FORECAST CONCERNS WILL CONTINUE TO FOCUS ON A FRONTAL BOUNDARY WAVERING ACROSS THE REGION...WITH THE ACCOMPANYING PCPN CHANCES. THE FRONT CURRENTLY RESTS FROM EASTCENTRAL WI INTO THE CENTRAL PLAINS. STRONG INSTABILITY WITH SBCAPES OF 4000 J/KG ALONG AND SOUTH OF THE BOUNDARY...WITH 0-3 KM SHEAR ALSO ALONG THE BOUNDARY...WILL CONTINUE TO PROMOTE STORM DEVELOPMENT IN THE VICINITY OF THE FRONT EARLY THIS EVENING. BY MIDNIGHT...A 25-30 KT LOW LEVEL JET WILL POINT INTO NORTHEAST IA...ALONG WITH A SURGE OF LOW LEVEL MOISTURE. THESE FEATURES SHOULD HELP MORE PCPN BLOSSOM ACROSS THE FORECAST AREA FOR THE OVERNIGHT HOURS. SFC PW/S ARE STILL PROGGED TO CLIMB TO AROUND 2 INCHES OVERNIGHT...POINTING TO THE POTENTIAL FOR SOME HEAVY RAINS. IN ADDITION...THE MORE WEST-EAST SET UP OF THE FRONT WOULD LEAD TO TRAINING THUNDERSTORMS...ALSO SUPPORTING HEAVY RAIN POSSIBILITIES. BOTH THE NAM AND GFS SAG THE FRONT TO THE SOUTH A BIT ON SATURDAY...FROM CENTRAL IA INTO NORTHERN ILL. THIS SEEMS REASONABLE CONSIDERING THE ANTICIPATED PCPN FOR TONIGHT...WHICH WOULD PUSH THE FRONT SOUTH. AGAIN...INSTABILITY WILL BE HIGH SOUTH OF THE FRONT...BUT PLENTY OF ELEVATED INSTABILITY NORTH OF THERE...WITH MUCAPES FOR THE SOUTHERN 2/3RS OF THE FORECAST AREA FROM 1000-2000 J/KG. MODELED QPF FOR BOTH THE NAM AND GFS PLACE THE PCPN MOSTLY SOUTH OF THE FORECAST AREA THOUGH. BELIEVE THIS IS RELATED TO A SFC HIGH TRACKING EAST OVER THE NORTHERN GREAT LAKES ON SAT...WHICH WOULD PULL SOME DRIER AIR ACROSS NORTHERN WI. THESE DRIER LOW LEVEL EASTERLY WINDS WOULD HELP INHIBIT THE CONVECTIVE POSSIBILITIES TO THE NORTH. SO...WILL KEEP THE BETTER POPS FOR SAT ACROSS THE SOUTH. THE FRONT SHOULD MOVE NORTHWARD AS A WARM FRONT THEN ON SUNDAY INTO MONDAY. THIS WOULD ALSO PUSH THE BETTER PCPN CHANCES NORTH OF THE FORECAST AREA. IN ADDITION...THE HEAT WILL ALSO RETURN...WITH SOME 90 DEGREE HIGHS LIKELY. MONDAY NIGHT A FRONT WILL MOVE EAST OUT OF THE NORTHERN PLAINS AND ACROSS THE UPPER MISSISSIPPI RIVER VALLEY. GOOD INSTABILTY AND STRONG LOW LEVEL MOISTURE TRANSPORT INTO AND AHEAD OF THIS FRONT WILL LEAD TO THUNDERSTORM DEVELOPMENT. OVERALL AN ACTIVE...BUT MESSY WEATHER PATTERN FOR THE REGION FOR THE UPCOMING WEEKEND...INTO EARLY NEXT WEEK. EXPECT MUCH OF THE FORECAST AREA TO GET SOME RELIEF FROM THE DRY CONDITIONS TONIGHT THROUGH SATURDAY. THE HEAT WILL RETURN FOR A COUPLE DAYS ON SUNDAY AND MONDAY...WITH THE NEXT CHANCE FOR RAIN THEN MONDAY NIGHT...AND A RETURN TO MORE SEASONABLE TEMPS AFTER THAT. .LONG TERM...TUESDAY THROUGH THURSDAY THE UPPER LEVEL RIDGE WILL BUILD BACK ACROSS THE REGION FOR THE EARLY PART OF NEXT WEEK...BUT DOESN/T LOOK TO BE AS STRONG AS THE RIDGE THAT BROUGHT THE RECENT RECORD HEAT...NOR DOES IT LOOK TO HOLD ACROSS THE REGION FOR AN APPRECIABLE LENGTH OF TIME. A SHORTWAVE TROUGH WILL SLIDE ACROSS THE NORTHERN ROCKIES TUESDAY NIGHT...PUSHING ACROSS THE UPPER MISSISSIPPI RIVER VALLEY BY THURSDAY MORNING. THIS WILL PUSH A SFC HIGH TO THE EAST ON TUESDAY...WITH A FRONTAL BOUNDARY RESTING ACROSS NORTHERN SECTIONS OF THE REGION. THE SHORTWAVE WILL THEN BRING ANOTHER FRONT FOR WED INTO THU. SO...A BIT MORE ACTIVE WEATHER-WISE AS THINGS LOOK NOW FOR THE REGION NEXT WEEK. TEMPERATURES WILL MODERATE TO MORE SEASONABLE READINGS ALSO. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && RIECK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 303 PM CDT FRI JUN 24 2005 IAZ008>011-018-019-029-030-MNZ096-WIZ041>044-053>055-061-251100- ADAMS-ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-FLOYD-GRANT- HOUSTON-HOWARD-JUNEAU-LA CROSSE-MITCHELL-MONROE-RICHLAND-VERNON- WINNESHIEK- 303 PM CDT FRI JUN 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF FAR SOUTHEAST MINNESOTA...NORTHEAST IOWA AND SOUTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL MOVE SOUTH AND EAST ACROSS THE AREA THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP SOUTH AND EAST OF THE COLD FRONT DURING THE MID-AFTERNOON HOURS. WITH LARGE AMOUNTS OF INSTABILITY AND FAVORABLE WIND PROFILES...DAMAGING WINDS AND LARGE HAIL ARE EXPECTED. THE BEST TIME FOR SEVERE WEATHER WILL BE BETWEEN 3 PM AND 8 PM. THE FRONT WILL BECOME STATIONARY JUST SOUTH OF THE AREA TONIGHT. AS MOIST...UNSTABLE AIR RETURNS NORTH OVER THE FRONT...MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED. WITH THE FRONT IN THE AREA...THERE WILL BE A POTENTIAL FOR REPEATING THUNDERSTORMS AND LOCALLY HEAVY RAINS LATER TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE FRONT WILL MOVE BACK NORTH AS A WARM FRONT SATURDAY INTO SUNDAY...WITH THE CHANCE OF MORE THUNDERSTORMS. AT THIS TIME...NO ORGANIZED SEVERE WEATHER IS EXPECTED SATURDAY INTO SUNDAY. ANOTHER COLD FRONT IS EXPECTED TO APPROACH THE AREA WEDNESDAY AND WEDNESDAY NIGHT. THIS FRONT WILL PROVIDE A SLIGHT CHANCE FOR THUNDERSTORMS. AT THIS TIME...NO ORGANIZED SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. IF LOCALLY HEAVY RAINS FALL LATER TONIGHT...RAINFALL AND RIVER LEVEL REPORTS WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. MNZ079-086>088-094-095-WIZ017-029-032>034-251100- BUFFALO-CLARK-DODGE-FILLMORE-JACKSON-MOWER-OLMSTED-TAYLOR- TREMPEALEAU-WABASHA-WINONA- 303 PM CDT FRI JUN 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA AND INTO CENTRAL AND NORTH CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE GOING TO CONTINUE BEHIND THE COLD FRONT THIS AFTERNOON AND EVENING. HOWEVER...WITH THE BETTER INSTABILITY AND WIND PROFILES TO THE SOUTH OF THE COLD FRONT... THE BETTER CHANCE FOR SEVERE WEATHER SHOULD REMAIN TO THE SOUTH OF THIS FRONT. THE FRONT WILL BECOME STATIONARY JUST SOUTH OF THE AREA TONIGHT. AS MOIST...UNSTABLE AIR RETURNS NORTH OVER THE FRONT...MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED. WITH THE FRONT IN THE AREA...THERE WILL BE A POTENTIAL FOR REPEATING THUNDERSTORMS AND LOCALLY HEAVY RAINS LATER TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE FRONT WILL MOVE BACK NORTH AS A WARM FRONT SATURDAY INTO SUNDAY...WITH THE CHANCE OF MORE THUNDERSTORMS. AT THIS TIME...NO ORGANIZED SEVERE WEATHER IS EXPECTED SATURDAY INTO SUNDAY. ANOTHER COLD FRONT IS EXPECTED TO APPROACH THE AREA WEDNESDAY AND WEDNESDAY NIGHT. THIS FRONT WILL PROVIDE A SLIGHT CHANCE FOR THUNDERSTORMS. AT THIS TIME...NO ORGANIZED SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. IF LOCALLY HEAVY RAINS FALL LATER TONIGHT...RAINFALL AND RIVER LEVEL REPORTS WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. SCHRECK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 214 PM CDT FRI JUN 24 2005 WIZ017-029-241945- CLARK-TAYLOR THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 516 FOR THE FOLLOWING AREAS IN WISCONSIN THIS CANCELS 2 COUNTIES IN CENTRAL WISCONSIN CLARK IN NORTH CENTRAL WISCONSIN TAYLOR THIS INCLUDES THE CITIES OF...MEDFORD AND NEILLSVILLE. SCHRECK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 358 PM CDT FRI JUN 24 2005 IAZ008>011-018-019-029-030-WIZ043-044-053>055-061-250400- ADAMS-ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-FLOYD-GRANT-HOWARD- JUNEAU-MITCHELL-RICHLAND-VERNON-WINNESHIEK THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 518 IN EFFECT UNTIL 11 PM CDT FOR THE FOLLOWING AREAS IN IOWA THIS WATCH INCLUDES 8 COUNTIES IN NORTH CENTRAL IOWA FLOYD MITCHELL IN NORTHEAST IOWA ALLAMAKEE CHICKASAW CLAYTON FAYETTE HOWARD WINNESHIEK IN WISCONSIN THIS WATCH INCLUDES 6 COUNTIES IN CENTRAL WISCONSIN ADAMS JUNEAU IN SOUTHWEST WISCONSIN CRAWFORD GRANT RICHLAND VERNON THIS INCLUDES THE CITIES OF...CHARLES CITY...CRESCO...DECORAH... ELKADER...MAUSTON...NEW HAMPTON...OELWEIN...OSAGE...PLATTEVILLE... PRAIRIE DU CHIEN...RICHLAND CENTER...VIROQUA AND WAUKON. RIECK
The La Crosse radar (KARX), 80 km away, was scanning. The volume nearest the first event began at 22:07 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2005Every state in 2005This day in weather historyWarnings in Wisconsin, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459368.